adults and young people with eczema

Moderators: talkhealth, Koh Ming Shao, Marcie Mom, AnnaB, StephanieJae

Eczema on penis - made worse by diprobase

Postby sraskogr on Tue Nov 06, 2018 7:48 pm

Hello all, I'm 19 years old and have what I believe is eczema on my penis and scrotum of all places. I've suffered from eczema before on my arms and legs and managed to fend it off solely by applying Aveeno lotion to these areas, and now my arms and legs are virtually eczema free. Before I started using Aveeno, I was prescribed Diprobase by my GP and eventually realised this wasn't working, thinking my body probably got used to the cream or something (I now realise it wasn't just not working, but it was probably making it worse too).
When I noticed I was getting eczema on my penis and scrotum, I started using Aveeno on it but found it wasn't doing anything. After reading that it's better to use thicker creams rather than lotions, yesterday I decided to use Diprobase, stupidly forgetting why I switched to Aveeno in the first place. I had a bad reaction to the cream and my penis and scrotum burnt like Hell. I washed it off in the shower and it felt better after that then I went to bed. However, today I found my penis has swollen.
I have ordered some Aveeno cream (as opposed to lotion) and hydrocortisone which should arrive this Friday, although I'm hesitent to use steroid cream down there, is it safe? I've also arranged a doctor's appointment.
Has anyone else experienced something similar? What should I do? It is very irritating and painful and I'm losing sleep as a result and I didn't go into university today because of it, I'm worried it will affect my academic performance. It took me quite a long time to be free of my eczema on my arms and legs, I really don't want to have to endure this for long.
Any advice or words of consolement would be appreciated,
Thanks for letting me get this off my chest.
sraskogr
 
Posts: 2
Joined: Tue Nov 06, 2018 6:22 pm

Re: Eczema on penis - made worse by diprobase

Postby talkhealth on Wed Nov 07, 2018 1:57 pm

Hi sraskogr

Thank you for your post.

I am sorry to hear about your problems but it is good that you have got a GP appointment to ensure that you get the correct medication. Please have a look at our free support programme myeczema for help and advice and obviously our forums.

Please let us know how you get on.

Kind regards
talkhealth
talkhealth team
Read our health blog - http://www.talkhealthpartnership.com/blog
User avatar
talkhealth
 
Posts: 914
Joined: Thu Nov 04, 2010 3:29 pm

Re: Eczema on penis - made worse by diprobase

Postby sraskogr on Wed Nov 07, 2018 11:27 pm

Thanks for the reply,

Just an update, I received my Aveeno dermexa emollient cream today and it works a lot better than the previous lotion/cream at tackling dryness and itchiness. However, it seems to be making the swelling worse. When I woke up this morning and got out the shower just earlier the swelling went down a bit but started swelling again after I put on the cream. I put some of the cream on my arm to test it and there was no reaction, so I'm not sure if my penis is reacting to it or if it's just being sensitive or something.

Should I stop using it? If so, what would you suggest I use instead? Or should I keep using it until I've seen my GP?

Thanks again.
sraskogr
 
Posts: 2
Joined: Tue Nov 06, 2018 6:22 pm

Re: Eczema on penis - made worse by diprobase

Postby talkhealth on Thu Nov 08, 2018 2:08 pm

Hi sraskogr

Thanks for the update, I'm glad your cream has now arrived.

I would recommend you stop using the cream if it is making your penis swell. Are you able to get an emergency dr's appointment today? Otherwise I would recommend stop using the cream until your doctor's appointment and see what they recommend.

I hope this helps.

Kind regards
talkhealth
talkhealth team
Read our health blog - http://www.talkhealthpartnership.com/blog
User avatar
talkhealth
 
Posts: 914
Joined: Thu Nov 04, 2010 3:29 pm

Who is online
Users browsing this forum: No registered users and 1 guest